Journal of Applied Probability

An extension of a convergence theorem for Markov chains arising in population genetics

Martin Möhle and Morihiro Notohara

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We analyse the 𝓁²(𝜋)-convergence rate of irreducible and aperiodic Markov chains with N-band transition probability matrix P and with invariant distribution 𝜋. This analysis is heavily based on two steps. First, the study of the essential spectral radius ress(P|𝓁²(𝜋)) of P|𝓁²(𝜋) derived from Hennion’s quasi-compactness criteria. Second, the connection between the spectral gap property (SG2) of P on 𝓁²(𝜋) and the V-geometric ergodicity of P. Specifically, the (SG2) is shown to hold under the condition α0≔∑m=−NNlim supi→+∞(P(i,i+m)P*(i+m,i)1∕2<1. Moreover, ress(P|𝓁²(𝜋)≤α0. Effective bounds on the convergence rate can be provided from a truncation procedure.

Article information

Source
J. Appl. Probab., Volume 53, Number 3 (2016), 953-956.

Dates
First available in Project Euclid: 13 October 2016

Permanent link to this document
https://projecteuclid.org/euclid.jap/1476370790

Mathematical Reviews number (MathSciNet)
MR3570108

Zentralblatt MATH identifier
1351.60025

Subjects
Primary: 60F05: Central limit and other weak theorems 92D10: Genetics {For genetic algebras, see 17D92}
Secondary: 60J27: Continuous-time Markov processes on discrete state spaces 92D25: Population dynamics (general)

Keywords
Convergence Markov chain population genetics separation of time-scales

Citation

Möhle, Martin; Notohara, Morihiro. An extension of a convergence theorem for Markov chains arising in population genetics. J. Appl. Probab. 53 (2016), no. 3, 953--956. https://projecteuclid.org/euclid.jap/1476370790


Export citation

References

  • Ethier, S. N. and Kurtz, T. G. (1986). Markov Processes: Characterization and Convergence. John Wiley, New York.
  • Hössjer, O. (2011). Coalescence theory for a general class of structured populations with fast migration. Adv. Appl. Prob. 43, 1027–1047.
  • Kaj, I., Krone, S. M. and Lascoux, M. (2001). Coalescent theory for seed bank models. J. Appl. Prob. 38, 285–300.
  • Möhle, M. (1998). A convergence theorem for Markov chains arising in population genetics and the coalescent with selfing. Adv. Appl. Prob. 30, 493–512.
  • Möhle, M. (1998). Coalescent results for two-sex population models. Adv. Appl. Prob. 30, 513–520.
  • Nordborg, M. and Krone, S. M. (2002). Separation of time scales and convergence to the coalescent in structured populations. In Modern Developments in Theoretical Population Genetics, eds M. Slatkin and M. Veuille, Oxford University Press, pp. 194–232.
  • Pollak, E. (2011). Coalescent theory for age-structured random mating populations with two sexes. Math. Biosci. 233, 126–134.
  • Sampson, K. Y. (2006). Structured coalescent with nonconservative migration. J. Appl. Prob. 43, 351–362.